Alert archive / Kentucky / Severe Thunderstorm Warnings in 2010

Severe Thunderstorm Warning 49, NWS Louisville, KY

May 2, 20104 counties in Kentucky

NWS Louisville, KY issued this severe thunderstorm warning at May 2, 2010, 3:55 AM CDT for 4 counties in Kentucky. It was in force for 35 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
May 2, 2010, 3:55 AM CDT (08:55 UTC)
Expired
May 2, 2010, 4:30 AM CDT
In force
35 min
Issued by
NWS Louisville, KY
Area
Storm-based polygon
Hail
0.5 in
Wind
60.0 mph

Counties Breckinridge County, KY, Butler County, KY, Grayson County, KY, Ohio County, KY

The radar

The Louisville radar (KLVX), 80 km from the middle of the area, began a volume at 08:55 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
May 1, 10:14 PM CDTTornado WatchSPC7 hr

The nearest sounding before it

Nashville Metro, TN (KBNA), launched 00:00Z, 8.9 hours before the alert went out and 143 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Nashville Metro, TN at 00:00Z on 2010-05-02Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Nashville Metro, TN at 00:00Z on 2010-05-02The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -5 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1 J/kg
Mixed-layer CIN
-200 J/kg
Mixed-layer LCL
562 m above ground
0-6 km bulk shear
77 kt
0-1 km storm-relative helicity
-5 m²/s²
0-3 km storm-relative helicity
62 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.6

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

622 
WUUS53 KLMK 020855
SVRLMK
KYC027-031-085-183-020930-
/O.NEW.KLMK.SV.W.0049.100502T0855Z-100502T0930Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE LOUISVILLE KY
355 AM CDT SUN MAY 2 2010

THE NATIONAL WEATHER SERVICE IN LOUISVILLE HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  SOUTHERN BRECKINRIDGE COUNTY IN NORTH CENTRAL KENTUCKY...
  EASTERN OHIO COUNTY IN NORTHWEST KENTUCKY...
  NORTHERN BUTLER COUNTY IN SOUTH CENTRAL KENTUCKY...
  WESTERN GRAYSON COUNTY IN SOUTH CENTRAL KENTUCKY...

* UNTIL 430 AM CDT

* AT 350 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING WINDS IN
  EXCESS OF 60 MPH.  THESE STORMS WERE LOCATED ALONG A LINE EXTENDING
  FROM OLATON TO BAIZETOWN TO ABERDEEN TO SOUTH HILL...MOVING
  NORTHEAST AT 50 MPH.

* SEVERE THUNDERSTORMS WILL ALSO IMPACT...
   YEAMAN AND ABERDEEN...
   FALLS OF ROUGH AND WELCHS CREEK...
   ROFF AND MCDANIELS...
   READY AND MADRID...
   SHREWSBURY AND LEITCHFIELD...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A TORNADO WATCH REMAINS IN EFFECT FOR THE WARNED AREA. IF A TORNADO
IS SPOTTED...MOVE QUICKLY TO A PLACE OF SAFETY IN A STURDY
STRUCTURE...SUCH AS A BASEMENT OR SMALL INTERIOR ROOM.

TO REPORT DAMAGING WINDS...LARGE HAIL...OR FLOODING TO THE NATIONAL
WEATHER SERVICE...CALL TOLL FREE AT...1...8 7 7...6 3 3...6 7 7 2...
WHEN YOU CAN DO SO SAFELY.

&&

LAT...LON 3710 8691 3726 8678 3736 8673 3757 8675
      3775 8629 3762 8627 3760 8628 3760 8627
      3750 8626 3736 8636 3732 8646 3732 8647
      3731 8647
TIME...MOT...LOC 0855Z 241DEG 42KT 3756 8665 3741 8662
          3731 8667 3723 8674
WIND...HAIL 60MPH <.50IN

$$

RS
1 follow-up statement
800 
WWUS53 KLMK 020909
SVSLMK

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LOUISVILLE KY
509 AM EDT SUN MAY 2 2010

KYC183-020920-
/O.CAN.KLMK.SV.W.0049.000000T0000Z-100502T0930Z/
OHIO KY-
409 AM CDT SUN MAY 2 2010

...THE SEVERE THUNDERSTORM WARNING FOR EASTERN OHIO COUNTY IS
CANCELLED...

TO REPORT DAMAGING WINDS...LARGE HAIL...OR FLOODING TO THE NATIONAL
WEATHER SERVICE...CALL TOLL FREE AT...1...8 7 7...6 3 3...6 7 7 2...
WHEN YOU CAN DO SO SAFELY.

LAT...LON 3740 8661 3755 8661 3756 8660 3757 8661
      3761 8661 3775 8629 3750 8626 3736 8636
      3732 8647 3731 8648 3718 8675
TIME...MOT...LOC 0910Z 241DEG 42KT 3764 8646 3749 8643
          3739 8648 3731 8655

$$

KYC027-031-085-020930-
/O.CON.KLMK.SV.W.0049.000000T0000Z-100502T0930Z/
BRECKINRIDGE KY-GRAYSON KY-BUTLER KY-
409 AM CDT SUN MAY 2 2010

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 430 AM CDT
FOR NORTHEASTERN BUTLER...WESTERN GRAYSON AND SOUTHERN BRECKINRIDGE
COUNTIES...

AT 409 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING
WINDS IN EXCESS OF 60 MPH. THESE STORMS WERE LOCATED ALONG A LINE
EXTENDING FROM ROFF TO SHORT CREEK TO READY TO WELCHS CREEK...MOVING
NORTHEAST AT 50 MPH.

OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
MADRID...SHREWSBURY...HUDSON AND LEITCHFIELD.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A TORNADO WATCH REMAINS IN EFFECT FOR THE WARNED AREA. IF A TORNADO
IS SPOTTED...ACT QUICKLY AND MOVE TO A PLACE OF SAFETY IN A STURDY
STRUCTURE...SUCH AS A BASEMENT OR SMALL INTERIOR ROOM.

TO REPORT DAMAGING WINDS...LARGE HAIL...OR FLOODING TO THE NATIONAL
WEATHER SERVICE...CALL TOLL FREE AT...1...8 7 7...6 3 3...6 7 7 2...
WHEN YOU CAN DO SO SAFELY.

&&

LAT...LON 3740 8661 3755 8661 3756 8660 3757 8661
      3761 8661 3775 8629 3750 8626 3736 8636
      3732 8647 3731 8648 3718 8675
TIME...MOT...LOC 0910Z 241DEG 42KT 3764 8646 3749 8643
          3739 8648 3731 8655
WIND...HAIL 60MPH <.50IN

$$

RS

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Louisville, KY wrote its last area forecast discussion before this severe thunderstorm warning went out at May 2, 1:46 AM CDT, 2 hours 9 minutes earlier.

Area forecast discussion, May 2, 1:46 AM CDT, 2 hours 9 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LOUISVILLE KY
246 AM EDT SUN MAY 2 2010

.SHORT TERM (TODAY AND TONIGHT)...

...EXCESSIVE RAINFALL WITH LIKELY FLOODING AS WELL AS A SEVERE
WEATHER EPISODE TODAY...

LATEST RUC MESOANALYSIS AT 06Z INDICATED SURFACE LOW AT THE
CONFLUENCE OF AR/MO/IL/KY/TN AND CONTINUING TO RIDE NORTHEASTWARD
ALONG SURFACE FRONTAL BOUNDARY. WARM FRONTAL BOUNDARY WILL BE LIFTING
NORTHWARD ACROSS THE AREA OVER THE NEXT COUPLE OF HOURS...INCREASING
THE LIKELIHOOD OF SEVERE WEATHER...INCLUDING DAMAGING WINDS AND
TORNADOES. BIGGEST IMPACTS ARE STILL EXPECTED TO BE FROM FLASH
FLOODING AS THE MAIN WAVE OF RAIN MOVES IN TOWARD DAWN AND LASTS FOR
MOST OF THE DAY. FRONTAL BOUNDARY WILL FINALLY PUSH THROUGH AS A
COLD FRONT LATER TODAY WITH RAIN ENDING IN THE EAST BY TONIGHT. WITH
HEAVY RAINFALL FROM FRIDAY NIGHT THROUGH SATURDAY...AND THE EXPECTED
ADDITIONAL RAINFALL OF 2 TO 4 INCHES THE REST OF TODAY...FLASH
FLOODING SEEMS LIKELY. WITH CONTINUED MOISTURE STREAMING IN FROM THE
GULF ON A 60 KNOT LLJ...PWATS APPROACHING 2 INCHES THROUGH THE
COLUMN AND UPPER 60S TO LOWER 70S TD/S STREAMING IN THUNDERSTORMS
SHOULD BE VERY EFFICIENT WITH RAINFALL AND COULD PRODUCE RAINFALL
RATES OF 1 TO 2 INCHES PER HOUR. IN LOCATIONS THAT SEE TRAINING
THUNDERSTORMS...A PARTICULARLY DANGEROUS FLASH FLOODING SCENARIO
WILL EXIST. FLASH FLOOD WATCH WILL REMAIN IN EFFECT UNTIL 8 AM
MONDAY MORNING.

CURRENT ENVIRONMENT IS ELEVATED...HOWEVER WITH THE ADVANCEMENT OF
THE WARM FRONT NORTHWARD OVER THE NEXT COUPLE OF HOURS...THE
POTENTIAL FOR MORE SURFACE BASED STORMS WILL INCREASE...ALONG WITH
DAMAGING WIND/TORNADO THREAT. ENVIRONMENT IS HIGHLY DYNAMIC WITH
GOOD SPEED AND DIRECTIONAL SHEAR CONDUCIVE FOR SUPERCELLS/BOWING
SEGMENTS/LEWP STRUCTURES. FORECAST SOUNDINGS INDICATE LARGE LOOPING
HODOGRAPHS JUST BEFORE DAWN WITH STORM RELATIVE HELICITY VALUES
ABOVE 300 M2/S2. EXPECT STORMS SHOULD CONGEAL INTO A MOSTLY LINEAR
SEGMENT...HOWEVER EMBEDDED SUPERCELLS/LEWPS/BOW ECHOES WILL BE A
CONCERN. A TORNADO WATCH IS IN EFFECT FOR THE WESTERN THIRD OF THE
CWA UNTIL 5AM...HOWEVER MONITOR THE LATEST UPDATES FOR EXTENSIONS
OR NEW TORNADO WATCH ISSUANCES.

OTHERWISE...TEMPERATURES SHOULD REMAIN FAIRLY STEADY AND ONLY RISE
INTO THE MID 70S THIS AFTERNOON ON STRONG WAA. HEAVY CLOUD COVER AND
RAINFALL SHOULD KEEP TEMPS DOWN A BIT.

THE LONG TERM PORTION OF THE FORECAST WAS NOT UPDATED WITH THIS
PACKAGE DUE TO THE ONGOING WEATHER THREAT.

.LONG TERM (MONDAY - SUNDAY)...

CONSENSUS IS BUILDING THAT THIS UPCOMING WORK WEEK WILL SEE A VAST
IMPROVEMENT OVER OUR WET DERBY WEEKEND. EXPECT A MAINLY DRY AND WARM
WEEK WITH OUR ONLY REAL CHANCES OF RAIN ARRIVING MONDAY EVENING AND
FRIDAY.

THE FORECAST UPPER AIR PATTERN ON MONDAY INDICATES A WEAKENING
POSITIVELY TILTED TROUGH CENTERED OVER THE SOUTHERN PLAINS. A STRONG
JET WILL HAVE EXITED THE BASE OF THIS TROUGH BY THIS TIME...AND WILL
EXTEND FROM TEXAS THROUGH NEW ENGLAND. MORE IMPORTANTLY...THE AXIS
OF VERY HIGH PRECIPITABLE WATER RESPONSIBLE FOR SUNDAY'S HEAVY RAINS
WILL HAVE SAGGED SOUTHEAST ACROSS EASTERN TENNESSEE AND WEST
VIRGINIA. AS DRIER AIR WORKS ITS WAY ACROSS THE COMMONWEALTH DURING
THE DAY...EXPECT AT LEAST PARTIALLY CLEARING SKIES WITH ANY
LINGERING RAIN ACROSS OUR SOUTHEASTERN COUNTIES ENDING DURING THE
MORNING HOURS. BY LATE MONDAY...SOME SCATTERED SHOWERS MAY DEVELOP
DURING THE AFTERNOON OR EVENING HOURS ACROSS SOUTHERN INDIANA AND
NORTHERN KENTUCKY AS THE AXIS OF THE ABOVE MENTIONED 500MB TROUGH
MOVES ACROSS THE OHIO RIVER.

BY EARLY WEDNESDAY...UPPER AIR FLOW WILL BECOME ZONAL ACROSS THE
CONUS AS A STRONG JET MOVES ASHORE ACROSS THE PACIFIC NORTHWEST.
MILD WESTERLY FLOW WILL MOVE ACROSS THE LOWER OHIO VALLEY WEDNESDAY
THROUGH EARLY FRIDAY. AT THE SURFACE...EXPECT LIGHT WINDS WEDNESDAY
AS HIGH PRESSURE MOVES OVERHEAD. SOUTHERLY FLOW WILL DEVELOP
THURSDAY AS HIGH PRESSURE BECOMES ESTABLISHED ACROSS OUR
SOUTHEASTERN STATES. MOSTLY SUNNY SKIES AND WARM TEMPERATURES IN THE
MID 70S TO THE LOWER 80S ARE EXPECTED WEDNESDAY AND THURSDAY.

THE ZONAL UPPER AIR PATTERN IS EXPECTED TO BEGIN TO AMPLIFY EARLY
FRIDAY AS LOW PRESSURE IS FORECAST TO DEVELOP ACROSS THE LOWER
MISSOURI VALLEY. THIS WILL DEEPEN AS IT MOVES TOWARDS THE GREAT
LAKES LATE IN THE DAY. SHOWERS AND THUNDERSTORMS MAY ACCOMPANY A
PRETTY STOUT COLD FRONT FRIDAY AS IT MOVES SOUTHEAST ACROSS THE OHIO
RIVER. HIGH PRESSURE WILL BUILD SOUTHEAST TOWARDS THE LOWER OHIO
VALLEY EARLY SATURDAY. THIS WILL BRING DISTINCTLY COLDER
TEMPERATURES FOR NEXT WEEKEND.

&&

.AVIATION (06Z TAF ISSUANCE)...

AN AREA OF LOW PRESSURE OVER ARKANSAS WILL TRACK TO NORTHERN
ILLINOIS BY 12Z AND MICHIGAN BY 00Z. AS THIS LOW MOVES TO THE
NORTHEAST... LOW LEVEL WINDS ACROSS CENTRAL KENTUCKY WILL INCREASE
TO 50 TO 60KT. IN ADDITION HEAVY THUNDERSTORMS WILL CONTINUE TO
OVERSPREAD THE AREA TONIGHT WITH THE POTENTIAL FOR DAMAGING WINDS
AND SMALL HAIL. A COLD FRONT IS EXPECTED TO STALL ACROSS CENTRAL
KENTUCKY LATE THIS MORNING AND ADDITIONAL HEAVY RAIN WILL CONTINUE
THROUGH OUT THE DAY. EVEN AFTER THE RAIN ENDS CIGS WILL REMAIN IN
THE MVFR CATEGORY.

&&

.LMK WATCHES/WARNINGS/ADVISORIES...
KY...FLASH FLOOD WATCH THROUGH MONDAY MORNING FOR KYZ023>043-045>049-
     053>057-061>067-070>078-081-082.

IN...FLASH FLOOD WATCH THROUGH MONDAY MORNING FOR INZ076>079-083-084-
     089>092.

&&

SHORT TERM........BJS
LONG TERM.........AML
AVIATION..........JA
Hazardous weather outlook, May 2, 2:08 AM CDT, 1 hour 47 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE LOUISVILLE KY
308 AM EDT SUN MAY 2 2010

INZ076>079-083-084-089>092-KYZ023>043-045>049-053>057-061>067-
070>078-081-082-030715-
ORANGE IN-WASHINGTON IN-SCOTT IN-JEFFERSON IN-DUBOIS IN-
CRAWFORD IN-PERRY IN-HARRISON IN-FLOYD IN-CLARK IN-HANCOCK KY-
BRECKINRIDGE KY-MEADE KY-OHIO KY-GRAYSON KY-HARDIN KY-BULLITT KY-
JEFFERSON KY-OLDHAM KY-TRIMBLE KY-HENRY KY-SHELBY KY-FRANKLIN KY-
SCOTT KY-HARRISON KY-SPENCER KY-ANDERSON KY-WOODFORD KY-
FAYETTE KY-BOURBON KY-NICHOLAS KY-NELSON KY-WASHINGTON KY-
MERCER KY-JESSAMINE KY-CLARK KY-LARUE KY-MARION KY-BOYLE KY-
GARRARD KY-MADISON KY-BUTLER KY-EDMONSON KY-HART KY-GREEN KY-
TAYLOR KY-CASEY KY-LINCOLN KY-LOGAN KY-WARREN KY-SIMPSON KY-
ALLEN KY-BARREN KY-MONROE KY-METCALFE KY-ADAIR KY-RUSSELL KY-
CUMBERLAND KY-CLINTON KY-
308 AM EDT SUN MAY 2 2010 /208 AM CDT SUN MAY 2 2010/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL
INDIANA AND CENTRAL KENTUCKY.

.DAY ONE...TODAY AND TONIGHT.

THUNDERSTORMS WILL MOVE THROUGH THE AREA EARLY THIS MORNING AND
INTO THE AFTERNOON AS A COLD FRONT APPROACHES FROM THE WEST. VERY
HEAVY RAINFALL...ALONG WITH SEVERE WEATHER WILL BE POSSIBLE WITH
THESE THUNDERSTORMS. THE MAIN THREATS WILL BE HEAVY RAINFALL...
DAMAGING WINDS...AND ISOLATED TORNADOES. LARGE HAIL AND NEARLY
CONTINUOUS CLOUD TO GROUND LIGHTNING WILL ALSO BE A THREAT. AREAS
WEST OF INTERSTATE 65 ARE MOST LIKELY TO SEE THE SEVERE WEATHER
THREATS MENTIONED ABOVE.

WITH THE AMOUNT OF HEAVY RAINFALL WE HAVE HAD SO FAR THIS WEEKEND
AND THE ADDITIONAL 2 TO 4 INCHES OF RAIN EXPECTED TODAY. FLASH
FLOODING WILL BE LIKELY AND A PARTICULARLY DANGEROUS FLASH
FLOODING SCENARIO WILL EXIST FOR ANY LOCATIONS THAT SEE REPEATED
HEAVY RAINFALL FROM THUNDERSTORMS. AREAS MOST SUSCEPTIBLE TO FLASH
FLOODING SHOULD BE IN SOUTHERN KENTUCKY ALONG THE TENNESSEE
BORDER. RAINFALL SHOULD BEGIN TO TAPER OFF FROM WEST TO EAST LATE
TONIGHT AS THE COLD FRONT PUSHES THROUGH.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.

COPIOUS AMOUNTS OF RAINFALL FROM THE WEEKEND STORMS WILL LIKELY
RESULT IN RIVER FLOODING. STAYED INFORMED OF THE LATEST RIVER AND
STREAM FORECASTS...ESPECIALLY IF YOU LIVE IN LOW LYING AREAS NEAR
A RIVER OR STREAM.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS AND EMERGENCY MANAGERS ARE ASKED TO REPORT INSTANCES OF
HEAVY RAINFALL...FLASH FLOODING AND SEVERE WEATHER TO THE NATIONAL
WEATHER SERVICE IN LOUISVILLE.

SCHOETTMER

In the hours before

Local storm report, May 2, 1:58 AM CDT, 1 hour 57 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LOUISVILLE KY
258 AM EDT SUN MAY 02 2010

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0249 AM     FLASH FLOOD      BOWLING GREEN           36.97N  86.44W
05/02/2010                   WARREN             KY   TRAINED SPOTTER

            WATER OVER THE ROAD AT 10TH AND COLLEGE ST... FAIRVIEW
            RD AND 31W... AND FROM MT. VICTOR RD TO LOVERS LANE

&&

EVENT NUMBER LMK1000241

NF
Local storm report, May 2, 2:03 AM CDT, 1 hour 52 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LOUISVILLE KY
303 AM EDT SUN MAY 02 2010

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0254 AM     FLASH FLOOD      BOWLING GREEN           36.97N  86.44W
05/02/2010                   WARREN             KY   TRAINED SPOTTER

            WATER OVER THE ROAD AT THAMES VALLEY RD AND VETERANS
            MEMORIAL... ROBIN AVE. AND JENNINGS DR

&&

EVENT NUMBER LMK1000242

NF
Special weather statement, May 2, 2:46 AM CDT, 1 hour 9 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LOUISVILLE KY
346 AM EDT SUN MAY 2 2010

INZ089-KYZ023-026-020830-
HANCOCK-OHIO-PERRY-
246 AM CDT SUN MAY 2 2010

...STRONG THUNDERSTORMS WITH DANGEROUS LIGHTNING...HEAVY RAIN...AND
STRONG WINDS...

AT 241 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 10 MILES EAST OF
SANTA CLAUS TO MASONVILLE...AND MOVING NORTHEAST AT 30 MPH.

CONTINUOUS CLOUD TO GROUND LIGHTNING...HEAVY RAIN WITH RAINFALL RATES
OF AROUND ONE INCH PER HOUR REDUCING VISIBILITIES TO LESS THAN ONE
MILE...AND STRONG GUSTY WINDS OF AROUND 40 TO 45 MPH ARE EXPECTED
WITH THESE STORMS.

THESE STORMS WILL BE NEAR...
   CANNELTON...
   SASSAFRAS...
   APALONA...
   DUNDEE...
   LEOPOLD...
   OLATON...
   FORDSVILLE...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FREQUENT LIGHTNING IS OCCURRING WITH THESE STORMS. MOVE INDOORS IF
POSSIBLE. STAY AWAY FROM WINDOWS AND DOORS...AND AVOID USING THE
TELEPHONE UNLESS IT IS AN EMERGENCY. STAY TUNED TO NOAA ALL HAZARDS
RADIO...WEATHER.GOV/LOUISVILLE ON THE INTERNET...OR LOCAL MEDIA FOR
LATER UPDATES AND POSSIBLE WARNINGS.

&&

LAT...LON 3763 8696 3767 8684 3771 8687 3779 8684
      3783 8687 3783 8692 3790 8693 3789 8698
      3799 8686 3801 8678 3812 8681 3819 8677
      3820 8647 3792 8654 3792 8660 3786 8661
      3783 8668 3767 8663 3752 8668 3755 8705
TIME...MOT...LOC 0745Z 247DEG 25KT 3814 8671 3768 8706

AL
Local storm report, May 2, 2:58 AM CDT, 57 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LOUISVILLE KY
358 AM EDT SUN MAY 02 2010

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0330 AM     FLASH FLOOD      AUBURN                  36.87N  86.70W
05/02/2010                   LOGAN              KY   LAW ENFORCEMENT

            LOGAN COUNTY DISPATCH REPORTED FLASH FLOODING HAD
            CAUSED PROBLEMS ALONG MAIN STREET IN AUBURN.

&&

EVENT NUMBER LMK1000243

SCHOETTMER
Local storm report, May 2, 2:59 AM CDT, 56 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LOUISVILLE KY
359 AM EDT SUN MAY 02 2010

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0345 AM     FLASH FLOOD      BOWLING GREEN           36.97N  86.44W
05/02/2010                   WARREN             KY   LAW ENFORCEMENT

            WARREN COUNTY DISPATCH REPORTED NUMEROUS ROAD CLOSURES
            DUE TO FLASH FLOODING ACROSS WARREN COUNTY.

&&

EVENT NUMBER LMK1000244

SCHOETTMER
Local storm report, May 2, 3:47 AM CDT, 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LOUISVILLE KY
447 AM EDT SUN MAY 02 2010

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0345 AM     TSTM WND DMG     ALLENDALE               37.37N  85.58W
05/02/2010                   GREEN              KY   TRAINED SPOTTER

            POWER LINES DOWN.

&&

EVENT NUMBER LMK1000245

TENHARMSEL

The office that day

Everything else NWS Louisville, KY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 1, 9:45 PM CDTRiver Flood WarningLMKWarren4 days
May 1, 9:45 PM CDTRiver Flood WarningLMKHart5 days
May 1, 9:45 PM CDTRiver Flood WarningLMKEdmonson6 days
May 1, 9:45 PM CDTRiver Flood WarningLMKButler, Warren10 days
May 1, 9:45 PM CDTRiver Flood WarningLMKButler, Muhlenberg, Ohio14 days
May 1, 10:05 PM CDTSpecial Weather StatementLMKLarue25 min
May 1, 10:26 PM CDTSpecial Weather StatementLMKLogan34 min
May 1, 10:39 PM CDTSpecial Weather StatementLMKAnderson, Nelson36 min
May 1, 10:45 PM CDTSevere Thunderstorm WarningLMKButler, Logan, Simpson, Warren30 min
May 1, 11:14 PM CDTSpecial Weather StatementLMKOhio31 min
May 1, 11:16 PM CDTSpecial Weather StatementLMKButler, Grayson29 min
May 1, 11:21 PM CDTSevere Thunderstorm WarningLMKOhio24 min
May 1, 11:27 PM CDTSevere Thunderstorm WarningLMKBreckinridge, Butler, Grayson, Hardin18 min
May 1, 11:42 PM CDTSpecial Weather StatementLMKAllen33 min
May 1, 11:47 PM CDTSpecial Weather StatementLMKBreckinridge, Grayson, Hardin28 min
May 1, 11:55 PM CDTAreal Flood AdvisoryLMKButler, Logan, Simpson, Warren3 hr
May 1, 11:56 PM CDTSpecial Weather StatementLMKLarue, Nelson34 min
May 2, 12:15 AM CDTSpecial Weather StatementLMKJefferson, Meade45 min
May 2, 12:19 AM CDTSpecial Weather StatementLMKJefferson26 min
May 2, 12:45 AM CDTSpecial Weather StatementLMKJefferson, Oldham, Trimble30 min
May 2, 12:52 AM CDTFlash Flood WarningLMKLogan, Simpson, Warren9 hr
May 2, 1:29 AM CDTSpecial Weather StatementLMKHart, Marion31 min
May 2, 1:42 AM CDTSevere Thunderstorm WarningLMKGreen, Hart, Larue, Marion, Taylor21 min
May 2, 1:48 AM CDTFlash Flood WarningLMKBarren, Edmonson, Hart9 hr
May 2, 2:27 AM CDTSevere Thunderstorm WarningLMKGreen, Taylor33 min
May 2, 2:38 AM CDTFlash Flood WarningLMKGreen, Hart, Larue, Marion, Taylor, Washington8 hr
May 2, 2:46 AM CDTSpecial Weather StatementLMKHancock44 min
May 2, 2:54 AM CDTRiver Flood WarningLMKHardin, Nelson6 days
May 2, 3:11 AM CDTAreal Flood AdvisoryLMKHancock34 min
May 2, 3:25 AM CDTSevere Thunderstorm WarningLMKButler, Ohio35 min
May 2, 3:42 AM CDTFlash Flood WarningLMKHancock6 hr
May 2, 4:05 AM CDTSpecial Weather StatementLMKBreckinridge, Jefferson, Meade40 min
May 2, 4:13 AM CDTTornado WarningLMKGrayson17 min
May 2, 4:18 AM CDTFlash Flood WarningLMKAnderson, Larue, Marion, Nelson, Washington6 hr
May 2, 4:27 AM CDTSevere Thunderstorm WarningLMKGrayson, Hardin33 min
May 2, 4:40 AM CDTTornado WarningLMKGrayson, Hardin20 min
May 2, 4:41 AM CDTSevere Thunderstorm WarningLMKBullitt, Jefferson, Nelson, Shelby, Spencer34 min
May 2, 5:02 AM CDTFlash Flood WarningLMKBreckinridge, Hancock, Ohio6 hr
May 2, 5:41 AM CDTSpecial Weather StatementLMKMercer, Washington34 min
May 2, 6:00 AM CDTSevere Thunderstorm WarningLMKAllen, Simpson, Warren15 min
May 2, 6:19 AM CDTSevere Thunderstorm WarningLMKBarren, Edmonson, Warren26 min
May 2, 6:44 AM CDTRiver Flood WarningLMKBourbon57 hr
May 2, 6:46 AM CDTSevere Thunderstorm WarningLMKBarren, Green, Hart, Metcalfe14 min
May 2, 6:47 AM CDTFlash Flood WarningLMKAnderson, Breckinridge, Butler, Edmonson, Grayson, Hardin and 9 more4 hr
May 2, 6:51 AM CDTSevere Thunderstorm WarningLMKAllen, Barren, Metcalfe, Monroe24 min
May 2, 7:01 AM CDTFlash Flood WarningLMKBourbon, Fayette, Franklin, Harrison, Jessamine, Nicholas and 1 more3 hr
May 2, 7:27 AM CDTFlash Flood WarningLMKBullitt, Hardin, Jefferson, Meade, Shelby3 hr
May 2, 7:44 AM CDTFlash Flood WarningLMKAllen, Barren, Warren2 hr
May 2, 8:15 AM CDTSevere Thunderstorm WarningLMKAllen, Monroe30 min
May 2, 8:19 AM CDTFlash Flood WarningLMKClark116 min
May 2, 8:33 AM CDTTornado WarningLMKCumberland, Metcalfe, Monroe27 min
May 2, 8:47 AM CDTTornado WarningLMKAdair, Clinton, Cumberland, Russell28 min
May 2, 9:09 AM CDTTornado WarningLMKCasey, Russell21 min
May 2, 9:28 AM CDTFlash Flood WarningLMKAdair, Cumberland, Green, Metcalfe, Monroe, Taylor3 hr
May 2, 9:31 AM CDTRiver Flood WarningLMKHarrison64 hr
May 2, 9:31 AM CDTRiver Flood WarningLMKNicholas, Robertson5 days
May 2, 9:31 AM CDTRiver Flood WarningLMKAnderson, Franklin, Woodford5 days
May 2, 9:31 AM CDTRiver Flood WarningLMKGarrard, Jessamine, Mercer4 days
May 2, 9:34 AM CDTRiver Flood AdvisoryLMKBullitt23 hr
May 2, 9:46 AM CDTAreal Flood WarningLMKAllen, Barren, Logan, Simpson, Warren18 hr
May 2, 9:54 AM CDTAreal Flood WarningLMKHancock18 hr
May 2, 10:06 AM CDTSevere Thunderstorm WarningLMKCumberland, Metcalfe, Monroe24 min
May 2, 10:12 AM CDTFlash Flood WarningLMKBoyle, Casey, Garrard, Lincoln, Madison3 hr
May 2, 10:27 AM CDTAreal Flood WarningLMKBreckinridge, Butler, Edmonson, Grayson, Hardin, Hart and 3 more20 hr
May 2, 10:32 AM CDTAreal Flood WarningLMKBullitt, Jefferson, Nelson, Shelby, Spencer6 hr
May 2, 10:38 AM CDTAreal Flood WarningLMKAnderson, Bourbon, Fayette, Franklin, Harrison, Jessamine and 4 more6 hr
May 2, 10:43 AM CDTAreal Flood WarningLMKClark6 hr
May 2, 11:00 AM CDTAreal Flood WarningLMKGreen, Marion, Taylor, Washington19 hr
May 2, 12:13 PM CDTFlash Flood WarningLMKMetcalfe3 hr
May 2, 12:40 PM CDTAreal Flood WarningLMKAdair, Cumberland, Metcalfe, Monroe17 hr
May 2, 12:46 PM CDTSpecial Weather StatementLMKGarrard, Lincoln, Madison44 min
May 2, 12:56 PM CDTFlash Flood WarningLMKClinton, Russell3 hr
May 2, 1:17 PM CDTAreal Flood WarningLMKBoyle, Casey, Garrard, Lincoln, Madison17 hr
May 2, 1:18 PM CDTSpecial Weather StatementLMKAdair, Casey27 min
May 2, 1:24 PM CDTSpecial Weather StatementLMKMetcalfe, Monroe51 min
May 2, 1:43 PM CDTSevere Thunderstorm WarningLMKAdair, Barren, Cumberland, Metcalfe, Monroe32 min
May 2, 1:44 PM CDTSpecial Weather StatementLMKCasey, Garrard, Lincoln31 min
May 2, 2:16 PM CDTSpecial Weather StatementLMKGarrard, Lincoln, Madison29 min
May 2, 2:49 PM CDTSpecial Weather StatementLMKClark26 min
May 2, 3:01 PM CDTSpecial Weather StatementLMKAdair, Casey, Russell29 min

Nearby

Severe Thunderstorm Warnings in Kentucky, 2010Every severe thunderstorm warning in 2010

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.